Acetaminophen, Guaifenesin, and Phenylephrine

Name: Acetaminophen, Guaifenesin, and Phenylephrine

Dosage Forms

Excipient information presented when available (limited, particularly for generics); consult specific product labeling. [DSC] = Discontinued product

Liquid, Oral:

Mucinex Fast-Max: Acetaminophen 650 mg, guaifenesin 400 mg, and phenylephrine hydrochloride 10 mg per 20 mL (180 mL) [contains brilliant blue fcf (fd&c blue #1), edetate disodium, fd&c red #40, propylene glycol, sodium benzoate, sorbitol]

Mucinex Fast-Max Cold & Sinus: Acetaminophen 650 mg, guaifenesin 400 mg, and phenylephrine hydrochloride 10 mg per 20 mL (177 mL) [contains brilliant blue fcf (fd&c blue #1), edetate disodium, fd&c red #40, propylene glycol, sodium benzoate]

Mucinex Sinus-Max: Acetaminophen 650 mg, guaifenesin 400 mg, and phenylephrine hydrochloride 10 mg per 20 mL (180 mL) [contains brilliant blue fcf (fd&c blue #1), edetate disodium, fd&c red #40, propylene glycol, sodium benzoate]

Mucinex Sinus-Max Congestion: Acetaminophen 650 mg, guaifenesin 400 mg, and phenylephrine hydrochloride 10 mg per 20 mL (180 mL) [contains brilliant blue fcf (fd&c blue #1), edetate disodium, fd&c yellow #10 (quinoline yellow), propylene glycol, sodium benzoate]

Theraflu Warming Cold & Chest: Acetaminophen 325 mg, guaifenesin 200 mg, and phenylephrine hydrochloride 5 mg per 15 mL (245.5 mL [DSC]) [contains benzyl alcohol, edetate disodium, fd&c yellow #6 (sunset yellow), propylene glycol, sodium benzoate; orange flavor]

Tablet, Oral:

CCP Caffeine Free: Acetaminophen 325 mg, guaifenesin 200 mg, and phenylephrine hydrochloride 10 mg [DSC]

GoodSense Cold & Head Congest: Acetaminophen 325 mg, guaifenesin 200 mg, and phenylephrine hydrochloride 5 mg

GoodSense Pressure/Pain/Mucus: Acetaminophen 325 mg, guaifenesin 200 mg, and phenylephrine hydrochloride 5 mg

GoodSense Sinus Relief Max St: Acetaminophen 325 mg, guaifenesin 200 mg, and phenylephrine hydrochloride 5 mg [gluten free; contains fd&c yellow #6 aluminum lake]

GoodSense Sinus Severe Daytime: Acetaminophen 325 mg, guaifenesin 200 mg, and phenylephrine hydrochloride 5 mg

Mucinex Sinus-Max Congestion: Acetaminophen 325 mg, guaifenesin 200 mg, and phenylephrine hydrochloride 5 mg [contains fd&c red #40 aluminum lake, fd&c yellow #6 aluminum lake]

Sudafed PE Pressure+Pain+Mucus: Acetaminophen 325 mg, guaifenesin 200 mg, and phenylephrine hydrochloride 5 mg

Tylenol Cold & Head: Acetaminophen 325 mg, guaifenesin 200 mg, and phenylephrine hydrochloride 5 mg

Tylenol Sinus Congestion/Pain: Acetaminophen 325 mg, guaifenesin 200 mg, and phenylephrine hydrochloride 5 mg [DSC]

Tylenol Sinus Severe: Acetaminophen 325 mg, guaifenesin 200 mg, and phenylephrine hydrochloride 5 mg

Pharmacologic Category

  • Alpha-Adrenergic Agonist
  • Analgesic, Nonopioid
  • Decongestant
  • Expectorant

Use Labeled Indications

Allergies/common cold/hay fever: Temporary relief of symptoms (eg, headache, minor aches/pains, nasal congestion, sinus congestion/pressure) associated with hay fever, other respiratory allergies, or the common cold; temporarily reduces fever; helps loosen phlegm and thin bronchial secretions.

Contraindications

OTC labeling: When used for self-medication, do not use with any other drug containing acetaminophen; in combination with or within 14 days of stopping a monoamine oxidase inhibitor (MAOI); if you are hypersensitive to acetaminophen, guaifenesin, phenylephrine, or any component of the formulation.

Dosing Pediatric

Allergies/common cold/hay fever: Oral: Children ≥12 years and Adolescents: Refer to adult dosing

Adverse Reactions

See individual agents.

(web3)